Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 9, 2004, 5:54 PM CDT for Fisher County, Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 9, 2004, 7:45 PM CDT
- In force
- 111 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Fisher County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 092254 FFWSJT TXC151-100045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 554 PM CDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... FISHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 745 PM CDT * AT 553 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM 6 MILES SOUTH OF HOBBS. RADAR SHOWED THE HEAVIEST RAINFALL OCCURRING ALONG HIGHWAY 180. THIS STORM WAS NEARLY STATIONARY. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3294 10065 3262 10065 3263 10032 3293 10032 $$ 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:00 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 9, 4:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 400 PM CDT WED JUN 9 2004 .SHORT TERM... LOTS OF FLOODING IN OUR SOUTHEASTERN COUNTIES. UPPER-LEVEL LOW CONTINUES TO SLOWLY PUSH EAST ACROSS TEXAS. UPPER-LEVEL JET MAX... LOCATED OVER EASTERN MEXICO BETWEEN THE BIG BEND AND BROWNSVILLE... CONTINUES TO PUSH SHOWERS AND THUNDERSTORMS OVER OUR EASTERN COUNTIES. MODELS CONTINUE TO PUSH THIS UPPER-LEVEL LOW EAST OVERNIGHT TONIGHT. WILL CONTINUE HIGHER POPS ACROSS OUR EASTERN COUNTIES TONIGHT WITH LOWEST POPS ACROSS OUR WESTERN COUNTIES. FOR TOMORROW...WILL CONTINUE LOW POPS ACROSS OUR SOUTHEASTERN COUNTIES. OVERNIGHT LOWS CLOSE TO MAV MOS LOOK GOOD. FOR AFTERNOON HIGHS... BELIEVE LINGERING LOW-LEVEL MOISTURE AND MORNING CLOUDS WILL HOLD TEMPERATURES ACROSS WEST CENTRAL TEXAS AROUND OR A COUPLE DEGREES ABOVE SEASONAL NORMALS. && .LONG TERM... LONG RANGE MODELS CONTINUE TO PUSH A COLD FRONT INTO WEST CENTRAL TEXAS SUNDAY NIGHT AND MONDAY. BELIEVE COMPRESSION AHEAD OF THIS BOUNDARY WILL PUSH AFTERNOON HIGHS INTO THE MID 90S FOR MUCH OF WEST CENTRAL TEXAS ON SUNDAY. OTHERWISE...EXPECT OVERNIGHT LOWS AND AFTERNOON HIGHS CLOSE TO PERSISTENCE THROUGH THE MIDDLE OF NEXT WEEK. WILL CONTINUE LOW POPS ACROSS WEST CENTRAL TEXAS...WITH THE HIGHEST NUMBERS FOR THE BIG COUNTRY...FOR SUNDAY NIGHT AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 92 73 94 / 20 10 10 10 SAN ANGELO 73 94 74 94 / 20 10 10 10 JUNCTION 73 89 73 93 / 40 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WARNING BROWN...SAN SABA...AND MASON COUNTIES UNTIL 5AM TOMORROW MORNING. && 23/HUBER
Hazardous weather outlook, Jun 9, 1:54 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 154 PM CDT WED JUN 9 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-101854- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 154 PM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO DIMINISH THIS AFTERNOON ACROSS THE EASTERN HEARTLAND AND NORTHWEST HILL COUNTRY. FLOODING WILL CONTINUE TO BE A PROBLEM THIS AFTERNOON AND EVENING ACROSS EASTERN BROWN COUNTY...SAN SABA COUNTY AND EASTERN MASON COUNTY. OTHERWISE...ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS MUCH OF WEST CENTRAL TEXAS...HOWEVER THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS WITH A TROPICAL AIRMASS IN PLACE OVER WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS CAN BE EXPECTED THURSDAY AND FRIDAY AFTERNOON ACROSS PORTIONS OF WEST CENTRAL TEXAS. A FEW OF THESE THUNDERSTORMS MAY APPROACH SEVERE LEVELS...MAINLY THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON...HOWEVER ANY RAINFALL REPORTS OF ONE INCH OR GREATER WILL BE GREATLY APPRECIATED. BRAZZELL
In the hours before
Local storm report, Jun 9, 1:46 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
146 PM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0142 PM FLASH FLOOD ZEPHYR 31.68N 98.79W
06/09/2004 BROWN TX POST OFFICE
FLOODING CONTINUES ON SOME OF THE SECONDARY ROADS IN
EASTERN BROWN COUNTY.
0142 PM FLASH FLOOD SAN SABA 31.20N 98.72W
06/09/2004 SAN SABA TX EMERGENCY MNGR
FLOODING CONTINUES IN SAN SABA WITH ALL ROADS INTO SAN
SABA CLOSED AT THIS TIME.
0142 PM FLASH FLOOD 5 SE MASON 30.70N 99.17W
06/09/2004 MASON TX AIRPLANE PILOT
SEVEREAL SECONDARY ROADS IN EASTERN MASON COUNTY REMAIN
CLOSED DUE TO FLOODING.
&&
BRAZZELLLocal storm report, Jun 9, 2:47 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
247 PM CDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0246 PM FLASH FLOOD SAN SABA 31.20N 98.72W
06/09/2004 SAN SABA TX EMERGENCY MNGR
WATER RESCUES BEING PERFORMED AT THIS TIME
&&
BRAZZELLSpecial weather statement, Jun 9, 3:58 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 358 PM CDT WED JUN 9 2004 TXZ049-092130- FISHER TX- 358 PM CDT WED JUN 9 2004 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM IN WESTERN FISHER COUNTY... AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 65 MILES SOUTH OF HOBBS...OR ABOUT 6 MILES SOUTHEAST OF ROBERT LEE...STATIONARY. GUSTY WINDS TO 50 MPH AND HAIL TO ONE HALF INCH IS POSSIBLE WITH THIS THUNDERSTORM. VERY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTENING CAN BE EXPECTED AS WELL. BRAZZELL
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:33 AM CDT | Flash Flood Warning | SJT | Mason | 4 hr |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | SJT | San Saba | 4 hr |
| Jun 9, 9:27 AM CDT | Flash Flood Warning | SJT | Mason, San Saba | 4 hr |
| Jun 9, 10:18 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Jun 9, 1:10 PM CDT | Flash Flood Warning | SJT | Brown, Mason, San Saba | 4 hr |
| Jun 9, 4:31 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 29 min |
| Jun 9, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 74 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.